Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Complete bases and Wallman realcompactifications


Author: Jose L. Blasco
Journal: Proc. Amer. Math. Soc. 75 (1979), 114-118
MSC: Primary 54D60; Secondary 54D35
DOI: https://doi.org/10.1090/S0002-9939-1979-0529226-2
MathSciNet review: 529226
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We study a particular class of separating nest generated intersection rings on a Tychonoff space X, that we call complete bases. They are characterized by the equality $ \beta (\upsilon (X,\mathcal{D})) = \omega (X,\mathcal{D})$ between their associated Wallman spaces. It is proven that for each separating nest generated intersection ring $ \mathcal{D}$ there exists a unique complete base $ \hat{\mathcal{D}}$ such that $ \upsilon (X,\mathcal{D}) = \upsilon (X,\widehat{\mathcal{D}})$. From this result we obtain a necessary and sufficient condition for the existence of a continuous extension to $ \upsilon (X,\mathcal{D})$ of a real-valued function over X. Some applications of these results to certain inverse-closed subalgebras of $ C(X)$ are given.


References [Enhancements On Off] (What's this?)

  • [1] R. A. Alò and H. L. Shapiro, Normal topological spaces, Cambridge Univ. Press, Cambridge, Mass., 1974. MR 0390985 (52:11808)
  • [2] H. L. Bentley and S. A. Naimpally, $ \mathcal{L}$-realcompactifications as epireflections, Proc. Amer. Math. Soc. 44 (1974), 196-202. MR 0365489 (51:1741)
  • [3] A. J. D'Aristotle, A note on $ \mathcal{Z}$-realcompactifications, Proc. Amer. Math. Soc. 32 (1972), 615-618. MR 0288730 (44:5926)
  • [4] O. Frink, Compactifications and seminormal spaces, Amer. J. Math. 86 (1964), 602-607. MR 0166755 (29:4028)
  • [5] L. Gillman and M. Jerison, Rings of continuous functions, The Univ. Series in Higher Math., Van Nostrand, Princeton, N. J., 1960. MR 0116199 (22:6994)
  • [6] A. W. Hager, On inverse-closed subalgebras of $ C(X)$, Proc. London Math. Soc. 19 (1969), 233-257. MR 0244948 (39:6261)
  • [7] M. Henriksen and D. G. Johnson, On the structure of a class of archimedean lattice-ordered algebras, Fund. Math. 50 (1961), 73-94. MR 0133698 (24:A3524)
  • [8] J. R. Isbell, Algebras of uniformly continuous functions, Ann. of Math. 68 (1958), 96-125. MR 0103407 (21:2177)
  • [9] E. F. Steiner, Wallman spaces and compactifications, Fund. Math. 61 (1968), 295-304. MR 0222849 (36:5899)
  • [10] A. K. Steiner and E. F. Steiner, Nest generated intersection rings in Tychonoff spaces, Trans. Amer. Math. Soc. 148 (1970), 589-601. MR 0263032 (41:7637)
  • [11] M. D. Weir, Hewitt-Nachbin spaces, North-Holland, Amsterdam, 1975. MR 0514909 (58:24158)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54D60, 54D35

Retrieve articles in all journals with MSC: 54D60, 54D35


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1979-0529226-2
Keywords: Nest generated intersection ring, strong delta normal base, complete base, countable intersection property, Q-closure, Q-dense, algebra, $ \sigma $-algebra
Article copyright: © Copyright 1979 American Mathematical Society

American Mathematical Society